Managing Nasal Ischemia and Necrosis Post‐Triamcinolone Injection: A New Case Series

Read full text
Authors: Shahriar Nazari, Nima Hadadian, Foroohe Bayatparidary, Seied Omid Keyhan, Mohammadamin Damsaz, Nabil Fakih‐Gomez, Mohammad Reza Pourani
Cited by: 1
References: 39

Abstract

Nasal ischemia following cosmetic injections has been reported in several cases. Postsurgery triamcinolone administration in the nasal region is a common practice to reduce inflammation and address pollybeak deformity. While cases of retinal artery occlusion following triamcinolone injection have been documented, this case series presents the first reported instance of nasal necrosis resulting from triamcinolone injection. This article explores the management strategies and therapeutic approaches for ischemia following triamcinolone administration. Four cases of nasal ischemia following triamcinolone injections administered postrhinoplasty are documented. The first case presented a young female who experienced ischemia with involvement of the columellar artery, leading to reduced blood flow in the dorsal and lateral nasal arteries. The remaining cases were patients who sought reconstructive surgery due to nasal necrosis caused by triamcinolone injections. Triamcinolone injection in the nasal region can lead to ischemia. Treatment options should be customized to each patient's condition. The THIS and FAT protocol with toxins (botulinum neurotoxin), high-dose hyaluronidase, and injectable platelet-rich fibrin (iPRF), solid platelet-rich fibrin (sPRF) dressings, and antibiotics as well as hyperbaric oxygen therapy (HBOT) can enhance tissue recovery, minimize scarring, and improve the overall outcome.

Fields of Study & Subjects

Facial Rejuvenation and Surgery Techniques Botulinum Toxin and Related Neurological Disorders Intramuscular injections and effects

Publication details

Journal / source
Case Reports in Otolaryngology
Publisher
Wiley
Volume
2026
Issue
1
Pages
2223358–2223358
Publication date
1 January 2026
Language
EN